For some people, Zoloft (also known as sertraline) makes them tired and drowsy. It is usually best to take Zoloft at night if you are one of those people. For others it can cause insomnia or interfere with your sleep. If that is you then taking it in the morning may be best.
It is important to speak to your doctor before making any changes and discuss your symptoms with them and they will advise you of the best time of day to take Zoloft as well as the dosage. It is also worth noting that the side effects will often reduce in severity over time, so sometimes you need to persevere through the side effects in order to give the medication its best chance of being effective for you.
How To Switch Zoloft From Night To Morning
If you are changing your medication routine and switching Zoloft from night to morning, it can be best to skip your night time dose and take it in the morning instead. So for example you normally take it at 9pm at night, don’t take that dose and take it at 9am the next morning instead. Zoloft has a fairly long half life (the amount of time it takes for the amount of the medication in your system to be reduced by half) of 26 hours, so changing from night to morning or vice versa typically will not have any great impact. Once again, it is best for you to consult your doctor for any changes you want to make to what dosage you take of your medication and also when you take it.
Why I No Longer Take Zoloft Or Any Antidepressant
I never had much success with anti depressants. I seemed to get all of the side effects but none of the benefits. Then I would sometimes get the withdrawal side effects to top it off. In my search for alternatives to relying on antidepressant medication I came across the Destroy Depression system. It is an easy to follow system that helps to reduce your depression symptoms without the use of medication. In some cases it has completely eliminated depression. For me personally I still suffer from depression, but using the Destroy Depression system has helped me to reduce my symptoms significantly, get off the antidepressants for good and live my life a lot better than I used to when depression was kicking my butt on a daily basis. If you want to know more about Destroy Depression you can click here to read my full review. It is backed by a 60 day money back guarantee, so there is really nothing to lose.
What To Do If Zoloft Is Interfering With Your Sleep
Approximately 20% of people report insomnia as a side effect when taking Zoloft. 11% report drowsiness and 12% report fatigue. If you are one of the 20% who are having problems with insomnia while taking Zoloft, there are other things you can do to try to assist with sleep. These include:
Getting up at the same time every morning. Even if you only got a few hours of sleep, you will be tired the next night and hopefully sleep will come a bit easier for you. You can then settle into a regular sleeping routine by getting up at the same time every morning and being tired by the end of the day.
Going to bed at the same time every night. This one doesn’t really need a lot of explanation. It is important and beneficial to your sleeping habits to routinely go to bed at the same time every night.
Avoid caffeine (including soft drinks and energy drinks) and alcohol in the evening. These can wreak havoc on your sleeping habits.
Avoid excessive sugar in your diet. You should especially avoid sugar of an evening, as the dips and peaks in your blood sugar levels can make it very difficult to settle yourself down to sleep.
Avoid all electronics. Switch off your computer, TV and tablet and put your phone away. These things only stimulate your brain and using them before bedtime will make it harder for you to fall asleep.
Exercise during the day. Try to go for a walk as a minimum goal each day. This will help your mental health and overall health in many ways, but it can also make it easier for you to get to sleep at night.
What If I Still Have Insomnia?
If you have changed from taking Zoloft at night to taking it in the morning and are still having troubles with insomnia, it could be due to the long half life of the medication. Basically, that means it stays in your system for a long time so even if you do take it in the morning there can still be enough of it in your system at night to impact your sleep.
The best thing you can do at this point is speak to your doctor who may advise you that you need to change medication, possibly to one that is less likely to cause insomnia. Every person is different and the side effects of antidepressants are not the same for everyone, so the best person to speak to is your doctor as they can make an assessment based on your specific circumstances.
You should never stop taking antidepressants abruptly, as that may cause withdrawal symptoms. Speak to your doctor about the safest way to taper off the medication that will have the least impact on your life.
It is also worth noting that side effects from Zoloft or any other antidepressant will typically reduce in severity over time, and sometimes they will go away completely after a few weeks of taking it. So if you can, and if your doctor suggest it, it can be worth sticking it out for the short term to see if your side effects improve or not.